Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Cushing's Syndrome And Buffalo Hump

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

My buffalo hump won't disappear, my tests are normal?

I've had a buffalo hump for a couple of years now. My doctor suspected Cushing's syndrome, but all my hormone and blood tests are normal. I'm a couple of kilos overweight, but it's nothing extreme. How can I reduce/completely get...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Management of buffalo hump in the setting of treated HIV infection is challenging. Switching off offending medications, use of growth hormone or growth hormone releasing hormone (those are both injected and very expensive), and plastic surgery are... Read more »

buffalo hump

I know the buffalo hump will develop in cases in extreme conditions of the adrenal... Read more »

buffalo hump growing while off drugs?

Drs,This has really been driving me crazy. I stopped all HIV drugs 1 1/2 yrs ago after taking... Read more »
Articles
AIDS Project Los Angeles

Surgery Savvy For PWAs

The "buffalo hump" on the back of your neck is now too large to ignore. It's time to get something done. And you sure aren't about to discontinue the ritonavir cocktail that raised your T-cells, suppressed your viral load, and brought you, well,... Read more »
HIV i-Base

Case Reports: Cushing's Syndrome With Atazanavir/Ritonavir

Two cases have been reported recently of patients developing Cushing's syndrome when treated with atazanavir/ritonavir and corticosteroids. The first case describes a 75 year old man with a history of HIV for 27 years, hepatitis C, hypothyroidism,... Read more »
HIV i-Base

Intranasal and Topical Corticosteroids and Risk of Cushing's Symptoms in HIV Patients on Ritonavir-Based Combinations

Although iatrogenic Cushing's syndrome has previously been reported as a complication from the drug-drug interaction between ritonavir and corticosteroids (we included two cases in HTB last year), two posters at BHIVA this year highlighted low... Read more »
Canadian AIDS Treatment Information Exchange

Over the Hump

For almost 20 years, Sandy Lambert's family doctor told him, "If you feel well, don't get an HIV test." He doesn't have that doctor anymore. It wasn't until 1996 when Lambert underwent surgery for an out-of-control staph infection in his thigh... Read more »
Connect With Others

buffalo hump

Posted by Anonymous, 6 Replies
has anyone experienced a "buffalo hump"? my doctor says that not enough information is known about the cause or treatment of it. i have consulted with a plastic surgeon who has recommended a procedure to remove the hump. has anyone had any... Read more »

Buffalo Hump Just Starting

Posted by mike55, 6 Replies
Hi,

I have been successly treated with Trizivir for four years (since becoming HIV+). All was well until a few weeks ago I noticed the dreaded hump starting to appear behind my neck.

I would like to hear experiences from anyone going through this... Read more »

crixibelly and buffalo back

Posted by Anonymous, 2 Replies
Hey Guys:
I am looking for ANY information on the layer of FAT you get on your belly from protease
inhibitors. The news just gets worse because you get a layer of fat on the back of your
neck, too. JUST... Read more »

"The Lazarus Syndrome"

Posted by Anonymous, 4 Replies
Hi,

Currently, I'm doing a story on the phenomenon, labelled the 'Lazarus Syndrome', that many people living with HIV go through when they add protease inhibitors to their drug regimens.

If you have experienced this phenomenon, I would really like... Read more »